Propecia Gave Me Side Effects — How Can I Get My Sex Drive Back?
I am concerned about the loss of sex drive from taking propecia. I took propecia for about 6 months and my sex drive was non existant. I stopped taking it over a year ago and it has returned, some what, but not nearly where it was before. Is there a product that will help it return, or anything that can be done? I would rather be bald with a strong sex drive, than a head full of hair without one.
You need to go see your doctor for a physical examination and possible testing. While Propecia can cause a decreased sex drive (in 1 to 2% of men), it is temporary since the drug only lasts in your blood stream for about one day. After one year, I hardy doubt your sexual problem is due to Propecia. You need to see a doctor for further evaluation. In fact, erectile dysfunction may be one of the first signs of an underlying medical problem.
Here are a few facts about sex drive / erectile dysfunction / impotence that I found at Minnesota Men’s Health Center:
- One in 10 men (10%) in the world have erectile dysfunction.
- 30 million men in the United States have erectile dysfunction.
- 50% of men with diabetes have erectile dysfunction, frequently within 10 years of diagnosis.
- The likelihood of erectile dysfunction increases with age: 39% at age 40, 65% over the age of 65.
- Smokers have a higher likelihood of erectile dysfunction.
- Men who smoke more than 1 pack per day have a 50% higher chance of impotency than nonsmokers the same age.
And from the Mayo Clinic:
- Psychological problems. The most common nonphysical causes are stress, anxiety and fatigue. Impotence is also an occasional side effect of psychological problems such as depression.
- Negative feelings. Feelings that you express toward your sexual partner â€” or that are expressed by your sexual partner â€” such as resentment, hostility or lack of interest also can be a factor in erectile dysfunction.
- Nerve damage from longstanding diabetes (diabetic neuropathy)
- Cardiovascular disorders affecting the blood supply to the pelvis
- Certain prescription medications
- Operations for cancer of the prostate
- Fractures that injure the spinal cord
- Multiple sclerosis
- Hormonal disorders
- Alcoholism and other forms of drug abuse
The physical and nonphysical causes of erectile dysfunction commonly interact. For instance, a minor physical problem that slows sexual response may cause anxiety about attaining an erection. Then the anxiety can worsen your erectile dysfunction.
Share this entry
Leave a CommentWant to join the discussion? Feel free to contribute! Note: We do not tolerate offensive language or personal attacks to other readers. Marketing links or commercial advertisements will be deleted.